Alert archive / Idaho / Flash Flood Warnings in 2002
Flash Flood Warning 9, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 22, 2002, 10:01 PM MDT for Ada County, Boise County, Idaho. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2002, 10:01 PM MDT (04:01 UTC)
- Expired
- Jul 22, 2002, 11:30 PM MDT
- In force
- 89 min
- Issued by
- NWS Boise, ID
- Area
- Counties, with a storm outline in the text
Counties Ada County, ID, Boise County, ID
The radar
The Boise radar (KCBX), 35 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 4.0 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 383 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 3204 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOI 230401 FFWBOI IDC001-015-230530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BOISE ID 959 PM MDT MON JUL 22 2002 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL ADA COUNTY IN SOUTHWEST IDAHO THIS INCLUDES THE CITIES OF...GARDEN CITY...EAGLE...BOISE AND THE BOISE FOOTHILLS WESTERN BOISE COUNTY IN WEST CENTRAL IDAHO AND THE BOISE FOOTHILLS * UNTIL 1130 PM MDT * AT 952 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER GARDEN CITY...MOVING NORTHEAST AT 20 MPH. * THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR... 6 MILES NORTHWEST OF IDAHO CITY AT 1055 PM MDT OVER CENTERVILLE AT 1100 PM MDT OVER PIONEERVILLE AT 1105 PM MDT A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN BOISE. LAT...LON 4368 11641 4356 11623 4392 11564 4411 11590
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 9:30 PM MDT, 31 minutes earlier.
Area forecast discussion, Jul 22, 9:30 PM MDT, 31 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE IDAHO 930 PM MDT MON JUL 22 2002 SMALL AREA OF SEVERE WEATHER IN PROGRESS IN SOUTHWEST IDAHO AT THIS TIME. FIRE WEATHER WATCH CANCELLED FOR WETTER TYPE THUNDERSTORMS. .BOI...SEE LATEST BOISVRBOI. EGGER
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:23 PM MDT | Severe Thunderstorm Warning | BOI | Ada, Boise | 52 min |
| Jul 22, 10:11 PM MDT | Flash Flood Warning | BOI | Ada, Boise | 79 min |
Nearby
Flash Flood Warnings in Idaho, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.